EconPapers    
Economics at your fingertips  
 

Definition of Derivative Function: Logical Error in Mathematics

Temur Z. Kalanov
Additional contact information
Temur Z. Kalanov: Home of Physical Problems, Yozuvchilar (Pisatelskaya) 6a, 100128 Tashkent, Uzbekistan

Academic Journal of Applied Mathematical Sciences, 2019, vol. 5, issue 8, 124-129

Abstract: The critical analysis of the foundations of the differential calculus is proposed. Methodological basis of the analysis is the unity of formal logic and of rational dialectics. It is shown that differential calculus is fictitious mathematical theory because the concept of the limiting process is the starting point for definition of the derivative function. The passage to the limit “zero†in the definition of the derivative function signifies that the variable quantity takes the only essential value “zero†. This fact leads to the following errors. (1) The definition of the derivative function is based on the violation of the necessary and sufficient condition for the validity of the relationship between the increment of the function argument and the increment of the function because the increment of the function is divided by the zero increment of the argument in the case of the limiting process. (2) The definition of the derivative function is based on the contradiction which is that the increment of the argument is both zero and not zero in the same relationship. This contradiction represents a violation of the formal-logical law of identity and of the formal-logical law of the lack of contradiction. (3) The definition of the differential of function is based on two contradictory (mutually exclusive) features: the differential of the argument is not zero while the increment of the argument in the definition of the derivative function is zero.

Keywords: General mathematics; Foundations of mathematics; Differential calculus; Integral calculus; Methodology of mathematics; Philosophy of mathematics; Philosophy and mathematics; Mathematics education; Logic; Physics (search for similar items in EconPapers)
Date: 2019
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.arpgweb.com/pdf-files/ajams5(8)124-129.pdf (application/pdf)
https://www.arpgweb.com/journal/17/archive/08-2019/8/5 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2019:p:124-129

Access Statistics for this article

Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková

More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().

 
Page updated 2019-11-24
Handle: RePEc:arp:ajoams:2019:p:124-129